Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Nashville, TN

February 13, 2000Franklin County, Lincoln County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 11:55 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 11:55 PM CST (05:55 UTC)
Expired
Feb 14, 2000, 12:30 AM CST
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 140556
SVRBNA
TNC051-103-127-140630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WINCHESTER
  LINCOLN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FAYETTEVILLE
  MOORE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LYNCHBURG

* UNTIL 1230 AM CST

* AT 1152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF FAYETTEVILLE...MOVING EAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTH OF LYNCHBURG AT MIDNIGHT CST
  2 MILES NORTH OF WINCHESTER AT 1215 AM CST

SOME WIND DAMAGE WAS REPORTED IN GILES COUNTY A LITTLE EARLIER
TONIGHT FROM THESE THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NASHVILLE.
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:10 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 13, 8:10 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CST SUN FEB 13 2000

WATCH #25 HAS BEEN ALLOWED TO EXPIRE AND HAVE UPDATED ZONES TO
REFLECT THIS.  STILL SOME HEAVY RAINS CAUSING SOME FLOODING IN SE
COUNTIES.  COLD FRONT HAS JUST ENTERED W TN SO STILL SOME POTENTIAL
FOR SOME STRONG STORMS TIL ABOUT MIDNITE.

.BNA...NONE.

MAG

In the hours before

Local storm report, Feb 13, 6:32 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
632 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    WHITE HOUSE               TN   FLASH FLOODING
02/14/00   SUMNER                         PUBLIC REPORTED FLOODING.
                                          CARS AFLOAT.

BOYD
01
Local storm report, Feb 13, 6:51 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
651 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    BLACKMAN                  TN   .75 INCH HAIL
02/14/00   RUTHERFORD                     SKYWARN SPOTTER REPORTED
                                          DIME SIZE HAIL.

END/ORCHANIAN
Local storm report, Feb 13, 6:52 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
652 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0603 PM    KINGSTON SPRINGS          TN   WIND DAMAGE
02/13/00   CHEATHAM                       SHERIFFS OFFICE REPORTED
                                          LARGE TREE DOWN.

END/ORCHANIAN
Local storm report, Feb 13, 7:32 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
652 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0603 PM    KINGSTON SPRINGS          TN   WIND DAMAGE
02/13/00   CHEATHAM                       SHERIFF'S OFFICE REPORTED
                                          LARGE TREE DOWN.

END/ORCHANIAN
Special weather statement, Feb 13, 8:00 PM CST, 3 hours 55 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-140300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CST SUN FEB 13 2000

THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 8 PM FOR MUCH OF MIDDLE
TENNESSEE HAS EXPIRED. THERE IS STILL A THREAT OF STRONG
THUNDERSTORMS TONIGHT UNTIL AROUND MIDNIGHT...BUT THE CHANCE FOR
TORNADIC STORMS HAS ENDED.

GIRODO
Local storm report, Feb 13, 8:31 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
831 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0825 PM    RED BOILING SPRINGS       TN   FLASH FLOOD
02/13/00   MACON                          SHERIFF'S OFFICE REPORTED
                                          SEVERAL COUNTY ROADS
                                          UNDER WATER AND WATER
                                          WAS APPROACHING A HOUSE
                                          NEAR RED BOILING
                                          SPRGS.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:15 PM CSTTornado WarningOHXSumner, Trousdale, Wilson30 min
Feb 13, 6:15 PM CSTTornado WarningOHXMacon30 min
Feb 13, 6:25 PM CSTFlash Flood WarningOHXSumner4 hr
Feb 13, 6:34 PM CSTSevere Thunderstorm WarningOHXSmith, Wilson26 min
Feb 13, 6:34 PM CSTSevere Thunderstorm WarningOHXRutherford26 min
Feb 13, 8:01 PM CSTFlash Flood WarningOHXCoffee, Franklin, Grundy3 hr
Feb 13, 8:26 PM CSTFlash Flood WarningOHXMacon2 hr
Feb 13, 8:39 PM CSTSevere Thunderstorm WarningOHXCumberland36 min
Feb 13, 8:46 PM CSTSevere Thunderstorm WarningOHXPerry44 min
Feb 13, 9:23 PM CSTFlash Flood WarningOHXVan Buren, Warren, White3 hr
Feb 13, 10:53 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence37 min
Feb 14, 12:16 AM CSTSevere Thunderstorm WarningOHXCannon, Warren29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.